Let’s talk meds

Well, it’s 0500 hrs and I took my increased and target dose of the medication that I’ve been switching onto about 20 minutes ago with a banana.  I’m starting to feel it.  If this post becomes incoherent, I apologize in advance.  Hopefully it will be funny, at least, if it can’t be understood.

My doctor said yesterday that he really wanted me to push to get on the target dose (which is what I took this morning, up 5 mg from the dose I was only on for two days, which was up 5 mg from the dose we were forced to start with while we titrated up on this medication and down on the old medication, which was twice the dose we wanted to start with during this process, if that all makes any sense).  In other words, we’ve been playing with fire this whole time and have managed not to get burned…yet.  I’m developing a headache in my right hemisphere.  I feel like it’s a really high-gravity day and I’m not even climbing!  Restless legs, but more particularly my left.  Sewer’s Leg for no good reason.  Tired all day, insomniac by night.  I just lost 12 minutes of my life to some random, odd thoughts in my head with my eyes closed…  My ankles are really swollen this morning.  That’s probably due to the fact that I’ve barely slept in the last four days.  So, I’ve got my athletic compression socks on with my Ariat leather work boots.  The heat doesn’t help.  Near 100º F yesterday, and it’ll be the same today.  It’s been so unusually humid here in this part of Montana this year!!!  That makes it harder t o breath, as does all the dust and debris in the air.  Okay, I’m really starting to feel the effects of that increased med dosage now.  My typing is deteriorating and the small snippets of fully conscious awareness that I can remember in the last ten minutes are short and limited mainly to opening my eyes, not really knowing what’s going on.  Another 10 minutes just went by.  I’ve never been “high” on a substance such as this one, which works in a mysterious and unexplained way.

This medication that all the fuss has been about is in its own drug class and works entirely different than all the other meds in this category of psych meds.  If there’s too much dopamine in my brain, then this medication decreases it, and if there’s too little, the medication makes sure that more dopamine is provided for my brain so that homeostasis is obtained and maintained.  My doctor’s clinical success with this medication is at the lower end of the dosage spectrum, and I’m on a mid-level dose because it tends to take more to be as effective on me as it is on other people who are at lower doses of it.  We have to be careful of the side effects, though, as always.  I’m really going to have to watch for them today…  The up-titration of this new medication has been rather fast and I want to make sure nothing goes horribly wrong.  I just want it to work so I can go back to climbing and losing weight and biking and generally being a healthier person!

It took me 42 minutes to write that.  Wow.  I’d say my processor’s a bit slow this morning!  Have a great day!  Hydrate and watch for traffic!!!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.